I took Prozac (name brand) for 3-4 months last year and felt so good. I weaned off after I got better (I truly wish I didn't!!), and now I am back with anxiety and depression! I have been put on Zoloft 3 weeks ago. I am now taking 25mg Zoloft (I am a petite woman and very sensitive to meds so I have to start slow). Its been 3 weeks and it hasn't showed any benefits. Moreover, Zoloft gives me such nausea and drowsiness that I can barely function during the day! I tried to take it at different times of the day just to see if it helps, but still, the nausea and drowsiness presist till today.
I have decided to quit Zoloft and go back on Prozac. Has anyone done it? What was your result of the switch? How long should I wait till weaning off of Zoloft, before starting Prozac? Can I wean off Zoloft at the same time start a small dose of Prozac?
Any suggestions would be greatly appreciated! Thanks.
Hello...I am taking Prozac and it works great for me! I have tried other antidepressants before, but nothing works for me as well as Prozac. I have been clinically depressed for nearly 25 years now and taking Prozac is something I will continue to take forever. When I go off of it I get very weepy and anxious, just totally not at all coping well. So I know I need it. Good Luck to you and hope you get straightened out and feel better, just remember that depression is a disease and not a habit or character flaw....it is not something that can be handled without proper medication. So I hope the Prozac works out for you.
Hi Jane, long time no see! How are you doing? I saw your posts that you were taking Zoloft and it worked very well. How come you are getting off of it?
As for me, I had some bad reactions to Zoloft. However, at the end I decided to hold on to it, strange enough. It has been 5-6 weeks now that I am on Zoloft, and most side effects have subsided I have to say. I am still on a very low dose (25mg), but it seems to work very well! I take it in the morning now, along with my breakfast. I get sleepy from about 5pm till the next morning, but I can deal with it.
I liked Prozac very much, but it gave me hair loss---only mildly, but did bother me because I have always had beautiful long black hair. I was too afraid of losing the thickness of my hair! Silly to choose apperance over mental health, huh? Did anyone else have this side effect? If it wasn't for the hair loss, I could definitely stay on Prozac!
Anyway, I think for now I will stay on Zoloft for a while. How are you doing? Good luck to you and please keep me posted!
Thank you Laura! I wish Prozac didn't have the side effect of losing hair. Otherwise I would definitely go back to it and stay on it as long as I need to! Well, I am going to give Zoloft a chance since it does help me so far. If not, I will have no choice but going back to Prozac.
i have been back on prozac for a few weeks now... my third time taking it. and i can already tell my bad thoughts going away. this drug... really is a wonder drug. i can see why its been around for so long.
i DID try zoloft...and had horrible effects. interesting enough it WAS my doctor who said take zoloft, not prozac. after a few weeks i said screw it and went back in to get the prozac back. zoloft made me feel like i had a migraine constantly!!! it was awful.
the only thing ive noticed with prozac is an increased in general anxiety at first...after a few weeks, you tend to not have those thoughts anymore.
regardless...these are serious drugs... your body will need time to get used to them. i actually take mine in the afternoon...it seems to work out the best.